Jump to content

Lilac

Recommended Posts

I have not taken Effexor for just over a year after seven years of use . Even after all this time I am still experiencing windows and waves , obscessive thought patterns and a general apathy . The only light in this tunnel are the writings of Dr James Heaney . Has anyone else a similar story? I am so over it ! 

Link to comment
  • Moderator Emeritus

Hi Lilac,

 

Welcome to SA.  We ask all members to create a drug signature so we can see your history at a glance.  Please use the following format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Here are links to some topics which may be helpful:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery


Non-drug techniques to cope with emotional symptoms

 

Windows and Waves Pattern of Stabilization

 

Anhedonia, apathy, demotivation, emotional numbness

 

OCD Obsessive Thoughts, Compulsive Behaviours

 

Neuro Emotions

 

Acceptance

 

I would encourage you to visit other members' topics.  You can find members who are experiencing similar issues and you may be able to support each other.

 

This is your own Introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Weaned off Effexor November , 2016.Taken 150mg for seven years.

Weaned off Valium January 2015 . Had been on and off it for 35 years . In last 10 years , on approx. 20mg a day .

From about 2005 also had on occasion - too much alcohol ( when on Effexor in particular) , Tramadon , Stillnox , Phernergan and intravenous Valium . 

Link to comment
  • Moderator Emeritus

Hi Lilac, I have merged your post into your original thread and would ask that you post all of your information here so that it can be found in one place.  Would you mind completing your withdrawal history signature in the format requested below:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly? 

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

Link to Account Settings – Create or Edit a signature.

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to comment

hey. what are your main symptoms?? anhedonia??? no pleasure??? I'm like this for over a year...

late July...lexapro 10 seroquel 25.....due to mild depression......adverse reaction, suicidal thoughts, hospitalization

August....felt that meds were ripping stomach apart....docs didn't believe me..upped meds to seroquel 125, lexapro 20, mirtazapine 30, olanzapine 20....stayed on these drugs unitl mid november......severe anhedonia all the time...mid novemeber 2016 , began taper.....very small windows of emotion...Christmas....off everything by Christmas day......last six weeks, cried and laughed on a number of occasions for first time since taking initial meds....8 occasions of strong emotion over 6 weeks in ealry 2016.......doubting recovery......

BIG WINDOW IN july 2017, felt incredible, lasted a month or so, felt close to recovered...window left, september to Chrimstas 17 was anhedonic hell.....Turn of the year, January 2018, some very strong days (a window) offering renewed hope

back to hell until late February 2018, strong 10 day window....followed by anhedonic wave for 7 months straight! not a flicker of normalcy

September 2018 ...incredible window...followed by three month wave.January 2019.... a strong window

window subsided, but new baseline was higher.....life since January 2019 ( 9 months and counting) has been far better. Complete anhedonia is gone!! God, I've tears writing that. I am far from recovered, but far from hell...to use a scale, if life is rated out of a hundred, I was about minus 50 for the majority of 2 years..I know feel about 30 per cent of self, experiences intermittent flickers of normal life regularly....My days have more quality and I am optimistic of recovery. 

 

 

Link to comment
  • Administrator

Welcome, Lilac.

 

How is your sleep?

 

A lot of people find these supplements to aid recovery from withdrawal:

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Both are needed by the nervous system. Try a little bit of one at a time to see how it affects you.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 weeks later...

Have been off Effexor for just over a year . I think I have protracted withdrawal syndrome . Feel so flat , so disengaged from everything . My doctor doesn’t believe symptoms could last this long but admits she doesn’t really know . Has anyone else taken this long to recover ? 

Link to comment
  • Administrator

Hi, Lilac.

 

Yes, many of the people here have symptoms lasting as long and long as yours.

 

Please bookmark or follow this topic so you can find it again and respond to posts in it.

 

On 11/28/2017 at 12:51 AM, Altostrata said:

Welcome, Lilac.

 

How is your sleep?

 

A lot of people find these supplements to aid recovery from withdrawal:

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Both are needed by the nervous system. Try a little bit of one at a time to see how it affects you.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 weeks later...

Fourteen months off Effexor and still feeling very low . Don’t know how much more I can take . Have lost all interest in everything . Not sure what to do . 

Link to comment
  • Administrator

Lilac, please see the responses above.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy